Hi there


#1
Hi there – my name is Kelvin and I have been a sufferer of PD for the last two years or so. So far I have not pursued any conventional medication, having had a bad experience with the drug Requib – this produced symptoms of nausea and vomiting so I became very wary about conventional pharmacology in its role of treating PD. I'm not really sure how to proceed from here onwards since my symptoms are gradually developing and my mobility has been somewhat affected so at present I am using acupuncture and fairly frequent exercise plus paying attention to diet but I remain very open-minded about possible nonconventional treatment. I'm very curious about the origins of this disease. My brother has essential tremor but I cannot recall anyone in our family who suffered from PD in the same way – I'm not sure whether there is some kind of genetic link or whether some form of trauma may have triggered it. I am using a voice-activated software to type this message since my right hand is useless for typing and the software is amazingly effective and very fast! Although it sometimes misspelled words in a ridiculous fashion – does anyone else use this form of software? Anyway, that's all for now – I look forward to hearing from some of you on the forum!

#2
Hi Kelvin and a warm welcome to the forum,
I was diagnosed 8 years ago and remember going through some of the issues you describe. This forum is full of people who, between them, have experienced most aspects of life with Parkinson's.
I, and several other forumites, use Dragon Naturally Speaking voice recognition software often (although I am typing this). It is very effective especially once you learn to dictate in longer phrases which let it use context as part of the recognition.
It's not uncommon to experience nausea when starting a new drug or changing doses. In most cases it doesn't last long. Requip (ropinirole) is available in a starter pack that slowly steps the dose up over a handful of weeks in an effort to let your body adjust.
Having said that there is a great deal of discussion about the benefits of conventional drug therapy vs a wide range of alternatives. In the final analysis it is a very personal decision based on your own symptoms and how you feel about them.
I hope that helps and I hope you get the same kind of support and encouragement as this forum has given me over the last couple of years

Elegant Fowl

#3
Hi magico and welcome.

In the early years my OH too had an adverse reaction to Requip. Has your consultant suggested Motilium to combat this?

My OH tok it for a long time but now hardly needs it.

#4
Thanks Elegant Fowl and Benji. Very grateful for your comments... Very helpful! Just been to the acupuncturist who advised me not to wear my magnetic bracelet for a while, since it appears to have 'overcooked' my nervous system.... oops! Don't know if anyone else has had this happen?:confused:

#5
Well,. Magico, what I say is everyone to their own. It is your life, your PD and your decision. I have had PD for almost forty years, but I have always stayed with the conventional drugs and treatments. Not doing too bad. Take what it throws at me and

deal; with it.

Like I say, your PD, your choice.

So, From, Me, Blue Angel , to you , Magico, Welcome to the Forum. And whatever choices you make. I hope they are the right ones for you. Good Luck!